MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ MedStation¿ ES Tower; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ MedStation¿ ES Tower; Automated Dispensing Cabinet
Model Number 500001002506
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ es tower, the biometric identifier failed.As per part investigation, it was determined that the fluid ingress observed during visual inspection.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for (b)(6) was performed in salesforce which did not locate a similar com laint with the same failure mode for this serial number.A review of the device history record (dhr) for serial number (b)(6), covering the manufacturing period beginning on 05-oct-2021, was conducted.The review confirmed that no manufacturing nonconformances or production-related failures were identified that correlate with the customer-re orted issue.The reported condition of "bj-3swt-perfn bio-id pushed through, please service." was confirmed by fse, and subsequently validated in the dchi_j testing process.According to work order (b)(4): the field service engineer (fse) reported that the bio-id face plate was broken at the screw and then replaced it.The customer logged in and tested the bio-id multiple times, and the station was working as designed.During dchij visual inspection: pn 355343-11: the face plate was received with one screw insert damaged.Pn 135225-01: the sensor received with signs of fluid ingress.During dchu testing: pn 355343-11: due to the physical damage observed, functional testing was not necessary.Pn 135225-01: functional testing was not necessary due to the fluid ingress observed during visual inspection.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause to the reported failure "bj-3swt-perfn bio-id pushed through, please service." is attributed to the physical damage of the part pn 355343-11, which compromised the structural integrity of the component and resulting in the reported failure.Additionally, a "ready sensor (b)(6)" showed fluid ingress, however, this issue is considered as incidental from what customer reported.

Brand Name
BD Pyxis¿ MedStation¿ ES Tower
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50893200
Report Number2016493-2026-66122
Device Sequence Number20333810
Product Code BRY
UDI-Device Identifier10885403512674
UDI-Public(01)10885403512674
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002506
Device Catalogue Number352
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown